Medications oh hell

Here goes, I've been a member for 2yrs just read never posted, now as they say time to break that duck.

First a little about me diagnosed with Parkinson's 2011 diagnosed with Crohn's disease 2012 endured cluster headaches since I was 18, worked all my life until i had to retire 2 years ago, think it was something to do with ill health ☺ .

Medications the cupboard looks like Boots chemist, stalevo 125mgs 4 x daily, requip 10mgs daily and half seminit CR 25/100mgs at night ( to stop me kicking the dog or the wife out of bed😀). Pentasa 4gms daily (crohns), then oxygen as required for cluster headaches added to this witches brew is citalopram 40 milligrams, beta blockers 80 milligrams(propanol), then 8 weeks ago they decided my cholesterol was too high 8.1 oops😅 GP prescribed atorvastatin 29mgs at night, said it might cause a few aches and pains but then both he and I fell about laughing😄, stopped laughing after about 3 weeks I have never felt so ill it felt every bone in body aching, exhausted just horrendous, persevered for another 3 weeks😈 then stopped within 2 days symptoms had eased😇.

GP has now prescribed rosuvastatiñ 5mgs daily but not too start taking them until Wednesday, so if anyone is interested over the next few weeks I can post the affects if any of this medication.😃

Completed by vocal talking and finger tapping as this machine struggles with my accent😂 I hope this is of some interest and use to anyone😴 I do love these little smiley characters anyway thank you and take care.

11 Replies

  • just to let you know all i have is Parkinson's (9 years) i am 61

    Just like the saying goes i felt bad about not having shoes until i met a man with no feet

    try and find something or someone to focus on to give you a few good hours every day life is short and should do what ever it takes to enjoy it

    for me it is Crossfit

    I do it 5 or 6 days a week

    try and put aside some time to exercise every day

    you will get stronger and daily task will not take as much effort

    wish you well

    you are not alone

  • Giles, yes, interesting. Scary to think of the possibilities being tied to so many meds

  • Hello Giles55. My husband(Parkinsons /PSP), was also put on statins with bad effects. They tried Ezetomol which is not a statin, but it works like one in some cases. It brought my husband's cholesterol down without bad side effects. When I needed treatment, I asked for it too. I met opposition as they don't give it unless statins don't work.( I think it's more expensive). Anyway, I am on it and apart from a few aches at first, I'm fine. Ask about it if you still get bad side effects from statins. It is sometimes called Ezetrol or Ezetimibe. Good luck. X

  • Geez.... I felt bad till I read your story! :) Keep the smiley faces coming!! :)

  • Hmmmm, who says "Time to break that duck"?

  • Hi thank you for your comment☺ I can only put it down to a 57 year old Scotsmaen living in England x

  • Hi Giles55,

    Sorry to hear of all your challenges.

    FYI, the reason for the muscle pain with statins is that they prevent the body from making CoQ10 in the same step they prevent the body making cholesterol. Anyone on a statin would be wise to supplement CoQ10 or Ubiquinol. For most people that takes care of the aches and pains that often accompany this med.

    Have you worked with a good nutritionist to help your Crohn's Disease? If not, you may be surprised how much better you can feel once you identify food allergies through an elimination diet and replace refined carbs with more vegetables and fruit. I would not be surprised if your headaches go away or are greatly reduced in frequency and intensity.

    If medications are doing enough for you, it just may be time to experiment with some of the simple ways you can make changes in how you live every day and see what helps. Exercise to your best ability on any particular day, look at your glass as half full, find small things you can do that gives you satisfaction.

    Wishing you the best :)

  • Can you get some medical marijuana? It has helped my husband a lot. That, citaloprom and Card/levo he takes too..He has a few glasses of wine at night and plays free on line poke to stay entertained.. He is 76 now, and doing a lot better this year than last year.

    His balance, shaking , facial expressions and mood have improved.He's been up on our roof replacing tiles, even as of today.

  • Thank you for your reply I want whatever your husband is on x

  • I do hope Rosuvastatin suits you better. 5mg dose is preferable if you are on a lot of medication. This statin is metabolised down a different pathway, therefore minimising side effect., it's also more effective than others therefore you can have a lower dose. This is research based information not something I read in the newspaper. It is manufactured by AstraZeneca , brand name Crestor. Good luck . Kay

  • I am also on Stalevo, Requip, half Sinemet and Trihexyphenidyl. The last one is for my tremor, but causes such a dry mouth and mouth ulcers. I also had my statin changed to Atorovastatin. Shortly after changing to this I developed severe pain throughout my body. I told my GP that I had heard this could happen and asked to stop this medication. Soon afterwards the pain faded.

    I take other medication for various complaints. Old age is not to be recommended. As we all do, I soldier on. Good luck

You may also like...